Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Had cortisone shot in shoulder, metroplo for heart stabilization, increased heart rate. Reason?

I had a cortisone shot in my shoulder today. I am on Metoprolo for heart stabilization, not blood pressure problems.
I also am on warfarin to thin my blood since I have a fib and a leaky heart valve. I had the shot at 10 am and at 6 this evening I took my B P and it was 126/81 but the heart rate was 110. Last evening the readings were 116/81/82
Could the cortisone shot cause the increased heart rate?
Tue, 22 Oct 2013
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
General & Family Physician 's  Response
Hi, you have got heart problems, so one should be conscious of giving the steroids, still as you are in stabilised condition, you can have it.
After taking steroid injection in the joint you got increased heart rate and slight rise in B.P. but it may be transient and may become normal after a short time. Thank you.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Yesterday i had a shot in my shoulder which, i was told, consisted of 3 different blends. One was synthetic cortisone. Today, my heart rate has...

Recent questions on  Cortisone

doctor1 MD

I had a cortisone injection in my shoulder yesterday lunch time. later in the night the shoulder got stiff and painful and it hurts a lot today....

doctor1 MD

hi dr. , my son in law has what has been dx with impetigo but they had him on two abx and cortisone cream and no relief. i don t think it is...

doctor1 MD

car accident. Cortisone shots left shoulder. Pain in left hip and back of neck with pressure on behind ears. Numbness in arms and legs on the...

doctor1 MD

Bad a misdiagnosis, many cortisone injections, then wound up with the rep who gave the surgeon the knee, gave him the wrong, DEFECTIVE, RECALLED...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the...